I got my cholesterol results back yesterday, and I didn't fast. About a year ago I was 205 fasting, now I am 250 not fasting. The doctor put me on lipitor 20 mg. for the next 3 months, along with the advice of laying off fast food. (basically all I was living on) Problem I see is all the side effects: I've only been on it for two days and my legs have muscle cramps at night,and belching and excessive gas is a problem, so far that's all I've experienced. You cannot drink alcohol at all or it injures the liver and kidneys. niacin, if taken over the counter will have adverse effects on muscle and can lead to serious kidney problems. less common or rare side effects: muscle cramps, pain, stiffness, swelling, or weakness, especially if accompanied by unusual tiredness or fever Less common, adominal pain; belching or excessive gas;constipation; dearrhea; heartburn, indigestion or stomach discomfort; skin rash. If this stuff doesn't help, losing weight and laying off 98% of fat will have to do. Otherwise chalking up to heredity.